| Model Number |
3650-100 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/26/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
Event or Problem Description
During procedure the oasis bru drain was being used to capture the patients blood in order to be re-infused with their own blood.A part of the drain malfunctioned and the blood that was collected was unable to be re-infused to the patient.
Additional Manufacturer Narrative
After proper disinfection of the chest drain the functionality of the chest drain was performed.The drain was set up following the instructions for use.The regulator was cycled through the various setting and the results recorded.The drain was cycled from -10cmh2o to -40cmh20.The drain performed properly and no leaks were detected.The blood bag was not returned with the chest drain.The ats drain line was inspected to ensure that fluid was able to pass through when properly spiked.The line was able to have fluid pass freely through the spike port.It is worthy to mention that prior to disinfecting the chest drain that the ats line was full of blood indicating that blood had made it down to the spike port.The lot number of the chest drain was not provided.If it had been provided a full review of the device history records would have been conducted to ensure there were no manufacturing issues related to the complaint during the production build.The investigation could not confirm the complaint as the chest drain performed properly and without complications.A root cause as to the reasons why the blood that was collected was unable to be re-infused to the patient cannot be determined.Based on the details of the complaint it is not clear if the blood bag was properly connected or if an infusion pump was used.If a blood bag was used it is plausible that the blood bag was inadvertently deployed prior to spiking the spike port losing the vacuum created by deploying the blood bag or the infusion pump was not set up correctly.Clinical evaluation: autologous blood transfusion is the collection of blood from a single patient and retransfusion back to the same patient when required.This is in contrast to allogenic blood transfusion where blood from unrelated/anonymous donors is transfused to the recipient.The primary driving forces for the use of autologous blood transfusion are to reduce the risk of transmission of infection and blood borne pathogens.The chest drain auto-transfusion system is used to collect autologous blood from the patient's pleural cavity or mediastinum for reinfusion purposes in postoperative and trauma blood loss management.